Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Ginkgo biloba and Cerebral Bleeding: A Case Report and Critical Review

Pedroso, José Luiz MD; Henriques Aquino, Camila Catherine MD; Escórcio Bezerra, Márcio Luiz MD; Baiense, Robson Fantinato MD; Suarez, Marcelo Mendes MD; Dutra, Lívia Almeida MD; Braga-Neto, Pedro MD; Povoas Barsottini, Orlando Graziani MD, PhD

doi: 10.1097/NRL.0b013e3181f097b4
Case Report/Case Series
Buy

Ginkgo biloba is a herbal medication that is often used worldwide. Although side effects are uncommon, G. biloba has been associated with serious bleeding complications, especially intracranial hemorrhage. We report the case of a young woman who made chronic use of G. biloba and suffered from cerebral bleeding without any structural abnormalities. Several studies have pointed to the association between G. biloba and intracranial hemorrhage.

Department of Neurology and Neurosurgery, Federal University of São Paulo, São Paulo, Brazil

Reprints: José Luiz Pedroso, MD, Department of Neurology and Neurosurgery, Federal University of São Paulo, Rua Pedro de Toledo, 544/206, São Paulo, Brazil. e-mail: zeluizpedroso@yahoo.com.br.

© 2011 Lippincott Williams & Wilkins, Inc.